Hail, Pulaski
- When
- May 30, 2:40 PM CST
- Where
- Pulaski County, Richland
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.850, -92.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 10:45 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT SUN MAY 30 2004 ...MESOSCALE CONVECTIVE DISCUSSION... ...POTENTIALLY VOLATILE AND DANGEROUS AFTERNOON COULD BE IN THE OFFING FOR PORTIONS OF THE MISSOURI OZARKS TODAY... A BROKEN LINE OF THUNDERSTORMS WAS BEGINNING TO DEVELOP ALONG A COLD FRONT WHICH EXTENDED FROM JUST EAST OF KANSAS CITY TO JUST EAST OF PARSONS KANSAS. THE STRONGEST STORMS WERE FOUND ACROSS CHEROKEE AND CRAWFORD COUNTIES IN KANSAS. AS THESE STORMS PUSH EASTWARD...THEY WILL ENCOUNTER A QUITE FAVORABLE ENVIRONMENT FOR TORNADIC SUPERCELLS. LCL VALUES FROM THE SPC MESOANALYSIS PAGE INDICATE LCL HEIGHTS BETWEEN 600 AND 800 AGL ACROSS THE ENTIRE FORECAST AREA. IN ADDITION...LOW LEVEL HELICITIES GREATLY INCREASE EAST OF HIGHWAY 71...WHERE SURFACE TO 1KM SHEAR VECTORS INCREASE TO 35 TO 40 KTS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH UNTIL 7 PM FOR ALL COUNTIES. KS...TORNADO WATCH UNTIL 7 PM FOR ALL COUNTIES. SAW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN MAY 30 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT SUN MAY 30 2004 ...SEVERE WEATHER OUTBREAK EXPECTED THROUGH THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WITH TORNADOES...LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH. AREAS AFFECTED AND TIMING: SEVERE STORMS WILL BE LIKELY ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON. THE BEST CHANCE FOR TORNADIC STORMS WILL BE BETWEEN HIGHWAYS 71 AND 63. SEVERE STORMS WILL THEN LINGER ACROSS FAR SOUTH CENTRAL MISSOURI EAST OF A HOUSTON TO GAINESVILLE LINE INTO THIS EVENING. DISCUSSION: A STRONG SURFACE COLD FRONT WILL PUSH ACROSS THE MISSOURI OZARKS THROUGHOUT THE AFTERNOON. STRONG SURFACE HEATING WILL OCCUR AHEAD OF THE FRONT...WHILE ABUNDANT MOISTURE SURGES NORTH INTO THE REGION WITH DEWPOINTS WELL INTO THE 70S. MEANWHILE...A STRONG UPPER LEVEL DISTURBANCE AND VERY STRONG JET STREAM WINDS WILL ROTATE THROUGH THE AREA. THE COMBINATION OF EXTREME INSTABILITY AND WIND SHEAR WILL LEAD TO CONTINUING SEVERE STORM DEVELOPMENT ALONG THE COLD FRONT THIS AFTERNOON. AS OUTLOOKED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA... THERE IS A HIGH RISK OF SUPERCELL THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. THESE STORMS WILL LIKELY PRODUCE VERY LARGE HAIL... WIDESPREAD DAMAGING STRAIGHT LINE WINDS...AND A FEW TORNADOES. THE THREAT FOR SEVERE WEATHER WILL END WITH THE PASSAGE OF A COLD FRONT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...LAW ENFORCEMENT AND THOSE WITH SEVERE WEATHER INTERESTS SHOULD MAKE NECESSARY PREPARATIONS FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF GAEDE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM LIGHTNING CARTHAGE 37.17N 94.32W
05/30/2004 JASPER MO CO-OP OBSERVER
PERSON STRUCK BY LIGHTNING.
0127 PM HAIL 2 S STOCKTON 37.67N 93.80W
05/30/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
0130 PM HAIL 2 S STOCKTON 37.67N 93.80W
05/30/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0133 PM HAIL 2 SW PRESTON 37.91N 93.26W
05/30/2004 0.75 INCH HICKORY MO FIRE DEPT/RESCUE
0141 PM HAIL URBANA 37.83N 93.17W
05/30/2004 1.75 INCH DALLAS MO LAW ENFORCEMENT
0141 PM TSTM WND DMG 1 N URBANA 37.84N 93.17W
05/30/2004 DALLAS MO LAW ENFORCEMENT
TREE LIMBS DOWN JUST NORTH OF URBANA.
0142 PM TSTM WND DMG HUMANSVILLE 37.80N 93.58W
05/30/2004 POLK MO EMERGENCY MNGR
TREES OF 14-16 INCHES IN DIAMETER BLOWN OVER.
0145 PM TSTM WND GST BRANCH 37.92N 93.00W
05/30/2004 60 MPH CAMDEN MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0155 PM TSTM WND GST MACKS CREEK 37.97N 92.98W
05/30/2004 60 MPH CAMDEN MO FIRE DEPT/RESCUE
0210 PM HAIL ROACH 38.00N 92.87W
05/30/2004 1.00 INCH CAMDEN MO LAW ENFORCEMENT
0210 PM HAIL LOCKWOOD 37.38N 93.97W
05/30/2004 0.88 INCH DADE MO TRAINED SPOTTER
0210 PM HAIL FRIESTATT 37.02N 93.92W
05/30/2004 0.88 INCH LAWRENCE MO TRAINED SPOTTER
0215 PM HAIL 2 W ICONIUM 38.12N 93.59W
05/30/2004 0.75 INCH ST.CLAIR MO CO-OP OBSERVER
0217 PM HAIL OSAGE BEACH 38.23N 92.62W
05/30/2004 1.00 INCH CAMDEN MO LAW ENFORCEMENT
0227 PM TORNADO POLK 37.73N 93.32W
05/30/2004 POLK MO EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND IN THE CITY OF POLK.
0230 PM HAIL STOCKTON 37.70N 93.80W
05/30/2004 0.88 INCH CEDAR MO AMATEUR RADIO
0230 PM HAIL 1 W LAURIE 38.20N 92.85W
05/30/2004 1.00 INCH MORGAN MO EMERGENCY MNGR
0230 PM TSTM WND GST 1 N WILLARD 37.31N 93.43W
05/30/2004 70 MPH GREENE MO AMATEUR RADIO
0232 PM TSTM WND DMG HURRICANE DECK 38.13N 92.80W
05/30/2004 CAMDEN MO EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0243 PM HAIL SHELL KNOB 36.63N 93.63W
05/30/2004 1.00 INCH BARRY MO AMATEUR RADIO
0245 PM HAIL TUSCUMBIA 38.23N 92.47W
05/30/2004 1.00 INCH MILLER MO EMERGENCY MNGR
0245 PM HAIL IBERIA 38.10N 92.32W
05/30/2004 1.75 INCH MILLER MO PUBLIC
0248 PM TSTM WND GST MACKS CREEK 37.97N 92.98W
05/30/2004 60 MPH CAMDEN MO PUBLIC
0249 PM HAIL IBERIA 38.10N 92.32W
05/30/2004 2.00 INCH MILLER MO PUBLIC
0250 PM HAIL 5 W KIMBERLING CITY 36.60N 93.52W
05/30/2004 1.00 INCH STONE MO PUBLIC
0252 PM HAIL IBERIA 38.10N 92.32W
05/30/2004 2.75 INCH MILLER MO AMATEUR RADIO
0253 PM HAIL BRANSON 36.65N 93.22W
05/30/2004 1.75 INCH TANEY MO LAW ENFORCEMENT
0257 PM HAIL 1 W WALNUT GROVE 37.42N 93.57W
05/30/2004 0.75 INCH GREENE MO PUBLIC
0257 PM HAIL POINT LOOKOUT 36.62N 93.23W
05/30/2004 0.88 INCH TANEY MO CO-OP OBSERVER
0301 PM HAIL BRANSON 36.65N 93.22W
05/30/2004 1.75 INCH TANEY MO AMATEUR RADIO
0305 PM HAIL WARSAW 38.25N 93.38W
05/30/2004 0.75 INCH BENTON MO EMERGENCY MNGR
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 5 W FAIR PLAY 37.63N 93.67W
05/30/2004 0.88 INCH POLK MO AMATEUR RADIO
0315 PM HAIL WEST PLAINS 36.73N 91.85W
05/30/2004 0.75 INCH HOWELL MO CO-OP OBSERVER
0318 PM HAIL 5 W Fair Play -9999.00N 9999.00W
05/30/2004 0.88 INCH CEDAR MO AMATEUR RADIO
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 2 SE ELDRIDGE 37.81N 92.74W
05/30/2004 0.88 INCH LACLEDE MO CO-OP OBSERVER
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 S HERMITAGE 37.90N 93.33W
05/30/2004 HICKORY MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL SLEEPER 37.75N 92.60W
05/30/2004 1.00 INCH LACLEDE MO EMERGENCY MNGR
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL POTTERSVILLE 36.70N 92.03W
05/30/2004 1.00 INCH HOWELL MO LAW ENFORCEMENT
0336 PM HAIL POMONA 36.87N 91.92W
05/30/2004 0.75 INCH HOWELL MO LAW ENFORCEMENT
ALThe Springfield radar (KSGF), 110 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398375.